Library Header Image
LSE Research Online LSE Library Services

Inference on distribution functions under measurement error

Adusumilli, Karun, Kurisu, Daisies, Otsu, Taisuke and Whang, Yoon-Jae (2020) Inference on distribution functions under measurement error. Journal of Econometrics, 215 (1). 131 - 164. ISSN 0304-4076

[img] Text (Inference on distribution under management error) - Accepted Version
Download (632kB)

Identification Number: 10.1016/j.jeconom.2019.09.002


This paper is concerned with inference on the cumulative distribution function (cdf) FX∗ in the classical measurement error model X = X∗ + ε. We consider the case where the density of the measurement error ε is unknown and estimated by repeated measurements, and show validity of a bootstrap approximation for the distribution of the deviation in the sup-norm between the deconvolution cdf estimator and FX∗. We allow the density of ε to be ordinary or super smooth. We also provide several theoretical results on the bootstrap and asymptotic Gumbel approximations of the sup-norm deviation for the case where the density of ε is known. Our approximation results are applicable to various contexts, such as confidence bands for FX∗ and its quantiles, and for performing various cdf-based tests such as goodness-of-fit tests for parametric models of X∗, two sample homogeneity tests, and tests for stochastic dominance. Simulation and real data examples illustrate satisfactory performance of the proposed methods.

Item Type: Article
Official URL:
Additional Information: © 2019 Elsevier B.V.
Divisions: Economics
Subjects: H Social Sciences > HB Economic Theory
Date Deposited: 29 Nov 2019 10:33
Last Modified: 20 Jun 2024 19:42

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics